Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 23, 2000, 6:46 PM MDT for Sandoval County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 23, 2000, 6:46 PM MDT (00:46 UTC)
- Expired
- Oct 23, 2000, 7:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sandoval County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 527 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 240048
SVRABQ
NMC001-006-043-061-240130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT MON OCT 23 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO
VALENCIA COUNTY IN CENTRAL NEW MEXICO
EXTREME SOUTH CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW
MEXICO
* UNTIL 730 PM MDT
* AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG TO SEVERE THUNDERSTORM 24 MILES WEST OF LOS
CHAVEZ...OR ABOUT 21 MILES SOUTHEAST OF LAGUNA PUEBLO...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORMS WILL BE...
OVER NORTHWESTERN VALENCIA COUNTY
OVER SOUTHWESTERN BERNALILLO COUNTY INCLUDING THE ALBUQUERQUE
METRO AREA
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3474 10721 3458 10719 3456 10658 3492 10656
3523 10654 3520 10716 3518 10723
KMVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:45 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 23, 3:45 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT MON OCT 23 2000 WILL KEEP THE FLASH FLOOD WATCH HOISTED ACROSS THE ECNTL AND NE PLAINS TONIGHT. SURFACE BOUNDARY DRAPED ACROSS THE EASTCENTRAL PLAINS SHOULD SERVE AS FOCUS FOR ADDITIONAL HEAVY RAINS TONIGHT. WILL FOREGO ANY SNOW HIGHLIGHTS ACROSS THE NORTHERN MOUNTIANS AS SNOW LEVELS JUST NOT LOW ENOUGH FOR WIDESPREAD ADVISORY-TYPE ACCUMULATIONS FOR MOST POULATIONS CENTERS. STILL THINK "SEVERAL" INCHES A GOOD BET ABOVE 9000 OR 9500 FEET. BRIEFLY, UPPER LOW NEAR KPHX LIFTS SLOWING N-NEWD ON TUESDAY, BEFORE ACCELERATING NEWD TUE NIGHT AND WED AS NORTHERN BRANCH SHORT WAVE PICKS IT UP. WATER VAPOR LOOP SHOWING NICE INTRUSION OF MID-LEVEL DRY AIR WRAPPING AROUND THE LOW AND INTO THE WCNTL/SW ZONES. BEST LIFT WILL REMAIN FOCUSED ALONG THE EASTERN BORDER AND ACROSS THE NORTHERN HALF TONIGHT AND WILL KEEP POPS IN THE LIKELY/CATEGORICAL RANGE. INTERESTING TO NOTE SECONDARY LOW/SPEED MAX ON BACKSIDE OF MAIN SYSTEM. WILL KEEP CHANCE OF SHOWERS NCNTL/NE ON WED, SLIGHT CHANCE REMAINDER OF THE EAST AND NORTH. PARTLY CLOUDY SOUTHWEST. CYC CURVED NWLY FLOW ON THU/FRI WITH CHANCE OF SHOWERS MAINLY EAST AND NORTH. DRY WX SAT. ABQ WB 047/063 044/064 045 41653 SAF WE 042/058 037/059 037 41764 TCC TE 050/064 048/067 044 41+75 .ABQ...FLASH FLOOD WATCH TONIGHT NMZ006-007-012-013-018-020-021.
In the hours before
Local storm report, Oct 23, 5:49 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
549 PM MDT MON OCT 23 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 2 W ELIDA NM TORNADO
10/23/00 ROOSEVELT 2 FUNNELS SIGHTED, ONE
TOUCHED DOWN BRIEFLYThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 6:31 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 44 min |
| Oct 23, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Cibola, Valencia | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.